Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 84, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 4:27 PM CDT for Buffalo County, Jackson County, Trempealeau County, Wisconsin. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 7, 2014, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, WI, Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:42 PM CDT | HAIL 0.75 | Taylor, WI | |
| Jul 7, 4:50 PM CDT | TSTM WND DMG | 4 N Galesville, WI | TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS53 KARX 072127
SVRARX
WIC011-053-121-072230-
/O.NEW.KARX.SV.W.0084.140707T2127Z-140707T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLAIR TO 6 MILES EAST OF BUFFALO CITY...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLAIR AROUND 435 PM CDT.
GALESVILLE AROUND 505 PM CDT.
NORTH BEND AROUND 520 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DODGE...FRANKLIN...ETTRICK...MELROSE AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4428 9189 4431 9153 4437 9153 4437 9117
4416 9088 4415 9095 4413 9097 4407 9097
4407 9115 4409 9119 4406 9122 4407 9130
4403 9134 4399 9133 4413 9167
TIME...MOT...LOC 2127Z 297DEG 31KT 4432 9111 4424 9174
HAIL...1.00IN
WIND...60MPH
$$
AJ3 follow-up statements
057
WWUS53 KARX 072140
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT MON JUL 7 2014
WIC011-053-121-072230-
/O.CON.KARX.SV.W.0084.000000T0000Z-140707T2230Z/
JACKSON WI-TREMPEALEAU WI-BUFFALO WI-
440 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU AND SOUTHEASTERN
BUFFALO COUNTIES...
AT 440 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BLACK RIVER FALLS TO ARCADIA TO 6
MILES NORTHEAST OF FOUNTAIN CITY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GALESVILLE AROUND 505 PM CDT.
NORTH BEND AROUND 520 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DODGE...FRANKLIN...ETTRICK...MELROSE AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4429 9174 4431 9153 4437 9153 4437 9117
4416 9088 4415 9095 4413 9097 4407 9097
4407 9115 4409 9119 4406 9122 4407 9130
4403 9134 4399 9133 4413 9167
TIME...MOT...LOC 2140Z 296DEG 31KT 4427 9100 4419 9163
HAIL...1.00IN
WIND...60MPH
$$
AJ458
WWUS53 KARX 072152
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
452 PM CDT MON JUL 7 2014
WIC011-053-121-072230-
/O.CON.KARX.SV.W.0084.000000T0000Z-140707T2230Z/
JACKSON WI-TREMPEALEAU WI-BUFFALO WI-
452 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU AND SOUTHEASTERN
BUFFALO COUNTIES...
AT 451 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLACK RIVER FALLS TO 7 MILES NORTHEAST OF
WINONA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
NORTH BEND AROUND 520 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DODGE...FRANKLIN...ETTRICK...MELROSE AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4425 9159 4431 9153 4437 9140 4437 9117
4416 9088 4415 9095 4413 9097 4407 9097
4407 9115 4409 9119 4406 9122 4407 9130
4403 9134 4399 9133 4413 9167
TIME...MOT...LOC 2151Z 298DEG 32KT 4424 9092 4409 9153
HAIL...1.00IN
WIND...60MPH
$$
AJ163
WWUS53 KARX 072209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT MON JUL 7 2014
WIC011-072218-
/O.CAN.KARX.SV.W.0084.000000T0000Z-140707T2230Z/
BUFFALO WI-
509 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4419 9146 4421 9134 4422 9117 4430 9108
4416 9088 4415 9095 4413 9097 4407 9097
4407 9115 4409 9119 4406 9122 4407 9130
4403 9134 4399 9133 4412 9150
TIME...MOT...LOC 2208Z 297DEG 31KT 4418 9077 4403 9138
$$
WIC053-121-072230-
/O.CON.KARX.SV.W.0084.000000T0000Z-140707T2230Z/
JACKSON WI-TREMPEALEAU WI-
509 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN JACKSON AND SOUTHEASTERN TREMPEALEAU COUNTIES...
AT 508 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLSTON TO NEAR TREMPEALEAU...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN JACKSON AND SOUTHEASTERN TREMPEALEAU COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...FRANKLIN...ETTRICK...MELROSE...
HEGG AND IDUNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 9146 4421 9134 4422 9117 4430 9108
4416 9088 4415 9095 4413 9097 4407 9097
4407 9115 4409 9119 4406 9122 4407 9130
4403 9134 4399 9133 4412 9150
TIME...MOT...LOC 2208Z 297DEG 31KT 4418 9077 4403 9138
HAIL...1.00IN
WIND...60MPH
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:03 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 7, 2:03 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING. CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA. THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE TIME LIKELY CENTERED NEAR 03Z. THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z... WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6 KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30- 35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS. STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA. THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 203 PM CDT MON JUL 7 2014 A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY 00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE TRIBUTARY VALLEY FOG. THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE 15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE 07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING TO 6C ON MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1226 PM CDT MON JUL 7 2014 ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE TAF SITES LATER THIS AFTERNOON/EVENING...IN ROUGHLY THE 22Z TO 04Z TIME-FRAME. UNTIL THEN...CONDITIONS WILL REMAIN VFR WITH SOME MODEST WEST TO SOUTHWEST GRADIENT WINDS INCREASING LIFT ALOFT AND INSTABILITY LOOKS TO GENERATE SCT SHRA/TSRA MAINLY NORTH OF I-90 THRU THE AFTERNOON...WITH THESE MOVING SOUTH TOWARD/INTO THE TAF SITES LATE. THUS THE VCTS AT BOTH KRST/KLSE AFTER 22Z. THE MAIN ROUND OF FORCING/LIFT LOOKS TO MOVE ACROSS THE TAF SITES DURING THE EARLY AND MID EVENING HOURS...WITH A ROUND OF STRONGER SHRA/TSRA TO SPREAD EAST-SOUTHEAST ACROSS THE AREA. ENOUGH CONFIDENCE IN THE TIMING/ CHANCES TO INCLUDE A TEMPO 2SM TSRA BKN020 AT BOTH SITES IN THE 00- 02Z PERIOD...THOUGH THIS MAY STILL SHIFT AN HOUR EITHER WAY AT BOTH SITES. QUIETER/DRIER/VFR CONDITIONS THEN EXPECTED FOR THE LATE EVENING THRU TUE MORNING HOURS AS NORTHWEST WINDS BRING DRIER HIGH PRESSURE INTO THE REGION. SOME GUSTINESS OF THE NORTHWEST WINDS FOR LATER TUE MORNING/TUE AFTERNOON WITH DIURNAL WARMING MIXING AND A TIGHTER PRESSURE GRADIENT OVER THE REGION. && .HYDROLOGY... ISSUED AT 203 PM CDT MON JUL 7 2014 THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER. FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE AT WWW.WEATHER.GOV/LACROSSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION.....RRS HYDROLOGY...AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 237 PM CDT MON JUL 7 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 237 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT. FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI RIVER. THE RIVER HAS CRESTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP. THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Jul 7, 2:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
236 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 4 N LUBLIN 45.13N 90.72W
07/07/2014 E0.25 INCH TAYLOR WI PUBLIC
&&
SHEALocal storm report, Jul 7, 2:37 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL LUBLIN 45.08N 90.72W
07/07/2014 E0.25 INCH TAYLOR WI LAW ENFORCEMENT
&&
SHEALocal storm report, Jul 7, 2:49 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GILMAN 45.17N 90.81W
07/07/2014 E0.50 INCH TAYLOR WI OTHER FEDERAL
REPORTED AT POST OFFICE
&&
SHEASpecial weather statement, Jul 7, 3:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CDT MON JUL 7 2014 WIZ017-029-032>034-072200- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 325 PM CDT MON JUL 7 2014 ...STRONG TO SEVERE STORMS POSSIBLE THROUGH 5 PM... NUMEROUS SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND TRACKING EASTWARD ACROSS WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. AJ
Local storm report, Jul 7, 3:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
356 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST MONDOVI 44.57N 91.67W
07/07/2014 E45 MPH BUFFALO WI FIRE DEPT/RESCUE
MONDOVI FIRE DEPARTMENT RESCUE SQUAD ESTIMATED 40 TO 50
MILES PER HOUR AND TINY BRANCHES DOWN.
&&
DTJLocal storm report, Jul 7, 4:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG OSSEO 44.58N 91.22W
07/07/2014 TREMPEALEAU WI FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ALL OVER OSSEO.
&&
HALBACHThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:26 PM CDT | Special Weather Statement | ARX | Grant | 94 min |
| Jul 7, 1:33 PM CDT | Special Weather Statement | ARX | Taylor | 57 min |
| Jul 7, 1:47 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 28 min |
| Jul 7, 2:22 PM CDT | Special Weather Statement | ARX | Clark | 53 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Jul 7, 3:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Jul 7, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 71 min |
| Jul 7, 5:01 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 59 min |
| Jul 7, 5:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 42 min |
| Jul 7, 5:53 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 67 min |
| Jul 7, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Vernon | 55 min |
| Jul 7, 6:11 PM CDT | Special Weather Statement | ARX | Trempealeau | 34 min |
| Jul 7, 6:12 PM CDT | Special Weather Statement | ARX | Trempealeau | 33 min |
| Jul 7, 6:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Jul 7, 6:55 PM CDT | Special Weather Statement | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 2 more | 110 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.